Texas, 2007Tornado and Damaging Winds in Texas, March 10 to 11, 2007
March 10 to 11, 2007 · NWS LUB · 3 events in 2 counties and zones
A complex of high-based severe thunderstorms, some with supercell characteristics, propagated southeastward over the southern Texas Panhandle during the evening hours of the 10th. Between 20:15 and 20:20 CST, an intense downburst impacted Estelline in southeastern Hall County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 4
- Property damage
- $275,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of high-based severe thunderstorms, some with supercell characteristics, propagated southeastward over the southern Texas Panhandle during the evening hours of the 10th. Between 20:15 and 20:20 CST, an intense downburst impacted Estelline in southeastern Hall County. |Damage was extensive, and four persons were injured when their mobile home was destroyed. A National Weather Service damage survey found evidence of a brief non-mesocyclonic tornado that developed as low level spin associated with the downburst gust front was stretched by strong updrafts. |Damages in Estelline were estimated to approach $275,000 and none of the injuries were life-threatening.|A severe storm additionally resulted in severe wind gusts near Childress around midnight CST.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Mar 10, 7:47 PM CST, 28 minutes earlier.
Area forecast discussion, Mar 10, 7:47 PM CST, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
747 PM CST SAT MAR 10 2007
.UPDATE...
LOW LEVEL MOISTURE CONTINUES TO STREAM NORTH FROM THE GULF OF
MEXICO INTO WEST TEXAS. SURFACE PRESSURE TROUGH COUPLED WITH LOW
LEVEL CONVERGENCE AND INCREASING LIFT AHEAD OF A VIGOROUS UPPER
LOW CROSSING THE ROCKIES HAVE WORKED IN TANDEM TO PRODUCE THE
THUNDERSTORM ACTIVITY. DEWPOINT DEPRESSIONS REMAIN ON THE HIGH
SIDE CONTRIBUTING TO HIGH BASED CONVECTION. A FEW OF THE STORMS
DID BECOME STRONG OVER HALE...CASTRO AND SWISHER COUNTIES WITH A
REPORT OF PEA SIZED HAIL AT HAPPY AT 452 PM AND A WIND GUST TO 44
MPH AT THE MESONET STATION 3N OF HART. WILL SEE THE CLUSTER OF
STORMS OVER THE SE PANHANDLE SOLIDIFY INTO A COMPLEX THROUGH THE
REMAINDER OF THE EVENING WITH POSSIBILITY OF LOCALIZED STRONG
WIND GUSTS...SMALL HAIL AND HEAVY RAINFALL IN CHILDRESS.
WE ARE EXPECTING LESS OF A HAIL/STRONG WIND THREAT THROUGH THE
REMAINDER OF THE EVENING AS DAYTIME HEATING FADES
HOWEVER...SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO DEVELOP AS
THE VIGOROUS SHORTWAVE APPROACHES FROM THE ROCKIES.
FORECAST IN GOOD SHAPE AND WILL MAKE NO CHANGES ATTM. KW
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS WILL APPROACH TERMINAL KCDS BETWEEN 0215
AND 0245Z. LOCALLY STRONG WIND GUSTS OF 35 TO 40 KTS...SMALL HAIL
AND LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE STORMS. KW
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 43 54 39 60 38 / 70 60 30 40 20
TULIA 43 54 40 59 39 / 80 60 50 40 30
PLAINVIEW 44 55 43 59 42 / 80 70 40 40 30
LEVELLAND 46 57 44 59 42 / 60 60 40 40 30
LUBBOCK 48 57 45 59 45 / 60 70 40 40 30
BROWNFIELD 48 57 45 59 44 / 50 60 40 40 30
CHILDRESS 50 59 48 63 46 / 80 80 60 40 30
SPUR 50 57 48 64 46 / 60 70 50 40 30
ASPERMONT 54 61 50 65 50 / 60 70 60 40 30
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
06/17/06
Hazardous weather outlook, Mar 10, 5:51 AM CST, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
551 AM CST SAT MAR 10 2007
TXZ021>044-111200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
551 AM CST SAT MAR 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
In the hours before
Special weather statement, Mar 10, 3:40 PM CST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
340 PM CST SAT MAR 10 2007
TXZ021>044-110345-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
340 PM CST SAT MAR 10 2007
...FIRST SIGNIFICANT RAIN IN SOME TIME POSSIBLE LATER TONIGHT AND SUNDAY
AS WELL AS THROUGH MONDAY OR TUESDAY...
A STRONG UPPER LEVEL STORM SYSTEM WILL BRING A GOOD CHANCE OF
SHOWERS AND THUNDERSTORMS TO WEST TEXAS. THE PRECIPITATION CHANCES
WILL BEGIN ACROSS THE SOUTHWEST TEXAS PANHANDLE AND NORTHWEST
SOUTH PLAINS. THE SHOWERS AND THUNDERSTORMS WILL THEN SPREAD SOUTH
AND EAST DURING THE DAY SUNDAY. SOME LOCATIONS...ESPECIALLY NORTH
AND EAST OF A MULESHOE TO LUBBOCK TO POST LINE...COULD RECEIVE A
HALF OF AN INCH TO AN INCH OF RAINFALL...WITH LOCALIZED HIGHER
AMOUNTS. ADDITIONALLY...A FEW OF THE THUNDERSTORMS TONIGHT AND
AGAIN ON SUNDAY COULD PRODUCE SMALL HAIL.
THIS STORM SYSTEM WILL BE SLOW TO MOVE...AND MAY BRING MORE
SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY. SOME AREAS OF
SOAKING RAIN SHOULD BE EXPECTED...AND A FEW STORMS MAY CONTAIN
SMALL HAIL THROUGH EARLY IN THE WEEK.
Special weather statement, Mar 10, 4:57 PM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
457 PM CST SAT MAR 10 2007
TXZ022-023-110000-
CASTRO-SWISHER-
INCLUDING THE CITIES OF...DIMMITT...HART...TULIA
457 PM CST SAT MAR 10 2007
...STRONG THUNDERSTORMS TO AFFECT CASTRO AND SWISHER COUNTIES...
A CLUSTER OF STRONG THUNDERSTORMS WILL CONTINUE MOVING NORTHEAST
ACROSS CASTRO AND SWISHER COUNTIES THROUGH 530 PM. STRONG WIND
GUSTS UP TO 50 MPH AND PEA SIZED HAIL WILL ACCOMPANY THESE STORMS.
THE STRONGEST THUNDERSTORMS WILL AFFECT THE CITY OF HAPPY. NEW
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH
7 PM BUT THESE STORMS SHOULD NOT BE STRONG.
KW
Special weather statement, Mar 10, 6:32 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
632 PM CST SAT MAR 10 2007
TXZ023-029-110145-
SWISHER-HALE-
INCLUDING THE CITIES OF...TULIA...PLAINVIEW
632 PM CST SAT MAR 10 2007
...STRONG THUNDERSTORMS AFFECTING HALE AND SWISHER COUNTIES...
STRONG THUNDERSTORMS WILL MOVE NORTHEAST AT 30 MPH ACROSS HALE AND
SWISHER COUNTIES BETWEEN 630 AND 730 PM. THE STRONGEST
THUNDERSTORMS WILL AFFECT THE CITIES OF HALFWAY...PLAINVIEW...SETH
WARD...KRESS AND CLAYTONVILLE. HAIL UP TO ONE HALF INCH AND STRONG
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. IF YOU
ARE OUTSIDE...MOVE TO A STURDY BUILDING AND STAY AWAY FROM THE
WINDOWS.
KW
Thunderstorm Wind, Hall
- When
- March 10, 8:15 PM CST to 8:20 PM CST
- Where
- Hall County, 1 mi W of Estelline to Estelline
- Measured
- 78 kt (90 mph) estimated gust
- Injuries
- 4 direct, 0 indirect
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.550, -100.448
A large damage swath began one mile west of Estelline just north of Texas Highway 86, where a center pivot irrigation system was destroyed. An 18-wheeler tractor-trailer was additionally overturned on the south side of the highway. |The damage extended eastward into the west side of Estillene. A mobile home was rolled toward the east, with part of the structure suspended in a tree and the remainder rested on top of two vehicles. A family of four all sustained minor injuries as the trailer was destroyed by the winds. Other light weight medal sheds and travel trailers also were damaged as the severe winds spread eastward then northeastward across the city.
Tornado, Hall
- When
- March 10, 8:17 PM CST to 8:18 PM CST
- Where
- Hall County, Estelline
- Rating
- EF1
- Path length
- 0.25 mi
- Path width
- 100 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.550, -100.430
A National Weather Service damage survey and witnesses indicated that a brief tornado developed near the center of Estelline. Tornadic winds estimated near 90 mph, along with a rapid onset of intense westerly winds associated with the ongoing downburst, resulted in the total collapse of two brick buildings. These structures were aged and abandoned businesses. Residents that were in the downtown area at the time of the storm reported intense easterly wind gusts that blew in doors and windows. Strong easterly inflow was additionally evidenced by the destruction of a trailer house just east of the town's center.
Thunderstorm Wind, Childress
- When
- March 11, 12:00 AM CST
- Where
- Childress County, 2 mi NNE of Childress
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.447, -100.187
|A severe thunderstorm wind gust was recorded by the Texas Tech University West Texas Mesonet site near Childress. No damage was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Wyoming, March 10, 20071 death · 1 injured · 1 event
- Hail and Damaging Wind in Texas, March 10, 20071.75 in hail · 15 events
- Hail in Kansas, March 10, 20071.75 in hail · 14 events
- Heavy Snow in Alaska, March 10 to 11, 20074 events
- Hail and Damaging Winds in Oklahoma, March 10 to 11, 200767 kt wind · 4 events
- Hail in Oklahoma, March 10, 20071.75 in hail · 3 events
- Waterspout in South Atlantic Coastal Waters, March 10, 20071 event
- Flood in Nebraska, March 10 to 12, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17915, 17916, 17917.